Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Back pain between shoulder blades, no appetite. Could this be GERD or hiatal hernia?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 922 Questions
Question
I have been having pain in my back between my two shoulder blades the last couple days and it is making me not have an appetite. When I do eat I feel like the food just sits all the way in the top of my throat.

Could this be related to GERD or a Hitaus Hernia?

How can I fix this or help it?
Posted Mon, 21 May 2012 in Digestion and Bowels
 
 
Answered by Dr. Ajit Naniksingh Kukreja 12 hours later
Hi

Thanks for posting your query

I need some information before I. Can confirm your pathology

1 How long have you been suffering from this?
2 How did it start - I mean with liquids or solids?
3 How do you ultimately swallow the food ?

Are there any investigations available ?
Get back to me with these reports and I will help you out
Get well soon
Above answer was peer-reviewed by
 
Follow-up: Back pain between shoulder blades, no appetite. Could this be GERD or hiatal hernia? 3 hours later
I have been having this for about two days.

It only started with solids. Liquids has no effect.

I eventually digest it but feels like it takes more time then usual and it just sits in my throat.

In 2008 I had an Upper Endoscophy and it was determined that I had a hiatus hernia and GERD and a biopsy was taken and it came back fine. I was given protonix at that time.

Should I worry about anything major and how often do I need to get these Upper Endoscophys done to make sure nothing bad has happened since? Or should I get an upper GI with the Barium done regulalry.

This is not a constant thing it just started a couple days ago.
 
 
Answered by Dr. Ajit Naniksingh Kukreja 11 minutes later
Hi

Thanks for posting your followup

Well you have the diagnosis with you, the symptoms do correlate with GERD and Haitus Hernia

Here are few thing you should take care of :
1] Avoid spicy, fermented meals
2] Do not have heavy meals
3] Avoid smoking and alcohol
4] Wear loose clothes
5] Do not stoop
6] Do not lift heavy weights
7] Raise the head end of your bed

No you do not need to worry of anything major at this stage and continue Protonix

The indication of a Gastrosccopy or Barium meal is solely dependent on the change in pattern of symptoms or increase in severity of the same, there is no set time to get them done regularly

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept my reply and rate it

Get Well Soon
Above answer was peer-reviewed by
 
Follow-up: Back pain between shoulder blades, no appetite. Could this be GERD or hiatal hernia? 5 hours later
I am not on protonix at the moment. I have read that protonix will actually heal the esophageal tract, is that true. I just started omneprozole 4 days ago and have not noticed much of a change. Do you recommend protonix instead?
 
 
Answered by Dr. Ajit Naniksingh Kukreja 9 hours later
Hi

Thanks for the followup query

If you have felt better with protonix, there is no idea shifting to Omneperazole and the latter one is first generation PPI

Protonix [Pantoprazole] helps healing the ulcers and erosions in esophageal tract and stomach, so that is helpful for a patient of GERD

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept my reply and rate it

Get Well Soon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor